Nebraska, 2020Damaging Wind in Nebraska, September 8, 2020
September 8, 2020 · NWS OAX · 1 event in 1 county or zone
A line of storms moved through eastern Nebraska. They mainly produced heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms moved through eastern Nebraska. They mainly produced heavy rain. Tree damage was noted in Sarpy County due to strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 8, 1:48 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 8, 1:48 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
248 PM CDT Tue Sep 8 2020
.DISCUSSION...
Issued at 233 PM CDT Tue Sep 8 2020
Cold rain continues across the forecast area this afternoon with
isolated sub-severe convective pockets which have produced reports
of gusty winds to 40 mph, one report of pea-sized hail, and brief
heavy downpours.
A closed low now over Utah will slowly slide south into the Four
Corners region over the next few days before ejecting northeast
into the northern Plains early this weekend. This system will
continue to provide several chances of precipitation to the
region. Regarding temperatures, today should be the coldest day
of the 7-day forecast. Lows tonight aren't expected to drop too
much lower than what they are currently this afternoon, but we may
touch upper 30s near Albion overnight for a few hours. Surface
winds will remain gusty so frost threat is low.
Unseasonably strong mid-level frontogenetic forcing will remain over
the forecast area through the evening and actually into Wednesday.
Continued scattered rain with embedded isolated thunderstorms should
persist into the day Wednesday.
A warming trend with continued rain and thunderstorm chances
continues into the weekend as the above mentioned upper low moves
into the northern Plains. Temperatures by the weekend recover into
the mid to upper 70s. Dry conditions are expected late in the
weekend into early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1223 PM CDT Tue Sep 8 2020
MVFR conditions will continue with intermittent IFR conditions in
rain showers and isolated thunderstorms. This activity is
expected to persist through the evening hours and into Wednesday for
KOMA and KLNK however KOFK may see some improvement to VFR after
00z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...Kern
AVIATION...Kern
Hazardous weather outlook, Sep 8, 1:51 PM CST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
251 PM CDT Tue Sep 8 2020
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-091000-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
251 PM CDT Tue Sep 8 2020
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Wednesday
Isolated thunderstorms are expected to continue into Wednesday.
Severe thunderstorms are not anticipated.
.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday
Thunderstorms will be possible from Wednesday night into
Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Thunderstorm Wind, Sarpy
- When
- September 8, 4:28 PM CST
- Where
- Sarpy County, 0.86 mi SE of La Vista
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.140, -96.020
Public reported multiple tree limbs down, the largest of which measured 4 inches in diameter. The report was received via social media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oregon, September 8 to 15, 20203 deaths · $10 million · 1 event
- Flash Flooding and Flooding in Texas, September 8 to 10, 20202 deaths · 55 kt wind · 5 events
- Drought in Iowa, September 8 to 30, 2020$1.7 million · 2 events
- Winter Storm and Dust Storm in New Mexico, September 8 to 10, 20202 injured · $451,000 · 77 kt wind · 11 events
- Winter Storm and High Wind in Colorado, September 8 to 10, 202053 kt wind · 72 events
- High Wind in Arizona, September 8, 2020$125,000 · 57 kt wind · 2 events
- Winter Storm and Winter Weather in Colorado, September 8 to 10, 2020$60,000 · 11 events
- High Wind in Nevada, September 8, 2020$50,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in Arizona, September 8, 2020$35,000 · 52 kt wind · 5 events
- Flash Flooding in Arizona, September 8 to 9, 2020$35,000 · 3 events
- Damaging Wind in Texas, September 8, 2020$20,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, September 8, 2020$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 923561.